Oklahoma, 2018

Damaging Wind in Oklahoma, September 2, 2018

September 2, 2018 · NWS OUN · 1 event in 1 county or zone

Afternoon storms formed on the 2nd along a north south line across central and western Oklahoma under the influence of southwest flow. One severe wind gust was recorded in northwest Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Afternoon storms formed on the 2nd along a north south line across central and western Oklahoma under the influence of southwest flow. One severe wind gust was recorded in northwest Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 2, 2:24 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 2, 2:24 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
324 PM CDT Sun Sep 2 2018

.DISCUSSION...
Scattered showers and thunderstorms this afternoon are expected to
dissipate this evening. But additional showers and storms should
redevelop across northwestern Oklahoma later tonight and spread
somewhat southeast. And this will be the beginning of an active
and stormy pattern across the area with a persistent broad trough
over the southern Rockies and southwest flow over the southern
plains with various shortwaves ejecting northeast over the area.
As we get into the later part of the week, we will also be having
to watch what becomes of the potential tropical system that at
least some of the models bring northwest through Louisiana toward
Oklahoma late in the week, which could further enhance
precipitation potential in eastern areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  82  71  81 /  20  50  50  60
Hobart OK         71  87  71  82 /  40  40  60  60
Wichita Falls TX  72  88  72  84 /  30  50  50  60
Gage OK           70  84  68  81 /  50  40  60  60
Ponca City OK     72  85  71  81 /  30  50  50  60
Durant OK         72  81  71  85 /  20  70  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Sep 2, 12:02 PM CST, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
102 PM CDT Sun Sep 2 2018

OKZ004>048-050>052-TXZ083>090-031815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
102 PM CDT Sun Sep 2 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered showers and thunderstorms are expected this afternoon
and early evening, especially in a north to south band across
north central Texas through central Oklahoma. Some strong storms
and isolated severe storms will be possible, mainly between 2 PM
and 8 PM. These storms will dissipate early this evening.
Additional showers and thunderstorms may move into Oklahoma from
the northwest before sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Rain and thunderstorm chances will continue across all of Oklahoma
and western north Texas through Saturday. The potential for
severe storms will remain low; however, some areas of heavy
rainfall will be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Sep 2, 2:39 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
339 PM CDT SUN SEP 2 2018

OKZ005-010-022115-
Woodward OK-Woods OK-
339 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and central
Woods Counties Until 415 PM CDT....

AT 338 PM CDT, a strong thunderstorm was located 4 miles northwest of
Waynoka, moving north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3652 9885 3656 9907 3680 9907 3675 9874
TIME...MOT...LOC 2038Z 192DEG 8KT 3662 9895

..speg.
Special weather statement, Sep 2, 2:51 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
351 PM CDT SUN SEP 2 2018

OKZ023-022115-
Caddo OK-
351 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Caddo County Until
415 PM CDT....

AT 347 PM CDT, a strong thunderstorm was located 4 miles southeast of
Anadarko, moving north at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3525 9810 3495 9809 3492 9830 3521 9840
TIME...MOT...LOC 2047Z 173DEG 15KT 3501 9821

..speg.
Special weather statement, Sep 2, 3:23 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
423 PM CDT SUN SEP 2 2018

OKZ005-010-022200-
Woodward OK-Woods OK-
423 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and central
Woods Counties Until 500 PM CDT....

AT 422 PM CDT, a strong thunderstorm was located near Alabaster
Caverns State Park, moving north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3682 9898 3658 9901 3657 9923 3676 9930
      3680 9929
TIME...MOT...LOC 2122Z 175DEG 8KT 3665 9913

..speg.
Special weather statement, Sep 2, 3:26 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
426 PM CDT SUN SEP 2 2018

OKZ022-022200-
Washita OK-
426 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita County Until
500 PM CDT....

AT 422 PM CDT, a strong thunderstorm was located near Colony, moving
north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3547 9870 3546 9862 3528 9862 3523 9863
      3522 9878 3545 9887
TIME...MOT...LOC 2122Z 173DEG 8KT 3530 9869

..speg.
Special weather statement, Sep 2, 3:29 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
429 PM CDT SUN SEP 2 2018

OKZ015-016-022200-
Dewey OK-Custer OK-
429 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey and
northeastern Custer Counties Until 500 PM CDT....

AT 422 PM CDT, a strong thunderstorm was located near Thomas, moving
north at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3592 9887 3591 9864 3563 9863 3564 9883
TIME...MOT...LOC 2122Z 183DEG 12KT 3572 9872

..speg.
Special weather statement, Sep 2, 3:30 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT SUN SEP 2 2018

OKZ005-022200-
Woods OK-
430 PM CDT SUN SEP 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woods County Until
500 PM CDT....

AT 428 PM CDT, a strong thunderstorm was located 7 miles southeast of
Avard, moving north at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3654 9858 3652 9880 3679 9889 3681 9855
TIME...MOT...LOC 2128Z 175DEG 12KT 3661 9870

..speg.

The radar

The Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Woods

When
September 2, 3:50 PM CST
Where
Woods County, 13.49 mi NNE of Camp Houston
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.980, -99.000

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 786601.